MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10742326
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The customer expressed concerns about the mattress and demanded a mattress with spill protection for more safety.The current mattress and headrest showed heavy signs of usage and a range of fissures.Furthermore, the customer confirmed that the disabled elder patient was not fixed during the examination.We consider the missing fixation of the disabled elderly patient as a root cause for the injury.It is recommended in the instructions for use to make use of strap measures to assure a safe and secure examination.In addition, the requested mattress with spill protection does not imply any additional safety regarding this issue as its purpose is only to avoid liquids of any kind getting into the table or the gantry.Instructions for use - somatom definition force, syngo ct vb10 print no.Hc-c2-058.621.07.02.02 section 2 - safety information 2.3 safety information on patient transport and positioning page 62: caution! incorrect patient positioning! injury to the patient by moving parts.Use positioning aids as described.2.3.1 patient table page 63: caution! lowering the patient table! body parts can get caught.Make sure that the patient¿s body parts are above the patient table.Make sure that neither body parts of anybody nor any objects are below the patient table.2.3.2 accessories page 67: caution! arms, legs, or hairs are hanging down at the sides of the trolley! injury to the patient.Make sure that neither the patient's arms, legs nor hair can hang down at the sides.Page 71: caution! improper use of positioning aids! injury to the patient or damage to the system are possible.Use the positioning aids exclusively for their original purpose.2.3.6 during system movements page 84: caution! unobserved movement of the patient table or gantry! collision of the patient with the gantry.Monitor the patient continuously as long as the tabletop and gantry are moving.Therefore, the event is rated as a handling issue.Multiple warnings are given in the instructions for use to avoid such situations.No further actions are to be taken as no general or design issues could be identified and there is no negative awareness regarding the quality and performance of the ct system.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom force ct system.On (b)(6) 2024, a thorax and abdomen examination were performed on a 79-year-old disabled female patient.Following the scan, the technician moved the patient out of the ct system by regular unloading procedure.Neither the technician nor family member who was in attendance recognized that the patients right arm dropped from the table and became caught between the tabletop and support.As a result, the patient suffered a fractured humerus and bruising.The patient required medical intervention; however, it was further reported that the patient has diabetes and very high blood glucose, and surgery was not possible.

Brand Name
SOMATOM FORCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843231631
MDR Report Key19457386
Report Number3004977335-2024-00060
Device Sequence Number6812201
Product Code JAK
UDI-Device Identifier04056869006956
UDI-Public04056869006956
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10742326
Device Catalogue Number10742326
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexFemale